DiPT an Auditory Psychedelic

Discussion in 'Alternative Treatments and Research' started by Lyrica, Mar 3, 2016.

tinnitus forum
    1. Lyrica

      Lyrica Member

      Tinnitus Since:
      06/2012
      DiPT or Diisopropyltryptamine is a psychedelic tryptamine that primarily affect the auditory perception. It is well known that psychedelics cause long term changes in the brain by altering gene expression and downregulation of 5-HT2A and 5-HT2C receptors.

      I am curious if this "auditory psychedelic" somehow has the potential to change tinnitus perception in the long term.
       
      • Funny Funny x 1
    2. Nick Pyzik
      Depressed

      Nick Pyzik Member

      Tinnitus Since:
      6/23/15
      Cause of Tinnitus:
      Listening to in-ear headphones & playing in a band
      I wouldn't advise taking psychedelic drugs to "fix" the issue.
       
    3. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Haha, I think it's absolutely possible that novel tryptamines could have a long-lasting or permanent effect on tinnitus, but I wouldn't want to place a bet about which way it would go.

      It's worth noting that Alexander Shulgin, who invented the vast majority of synthetic psychedellic tryptamines and phenethylamines, had tinnitus, and often found it was impacted by these drugs.
      https://www.erowid.org/library/books_online/tihkal/tihkal43.shtml
      https://www.erowid.org/library/books_online/tihkal/tihkal36.shtml
      https://www.erowid.org/library/books_online/tihkal/tihkal13.shtml

      I know of one anecdote from the internet of a guy who swears that taking a monstrous dose of psilocyban mushrooms cured his tinnitus... and also caused him to permanently lose his sense of smell. I have read many, many more accounts of people developing tinnitus as a result of such experimentation.
       
    4. jeannie
      Stressed

      jeannie Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Noise-induced, Ear Infection, Medication... Who knows?
      Seroquel isnt one of these drugs are they?
       
    5. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      These drugs are all (mostly illegal) hallucinogens. Different receptor profile, different mechanism of action.

      That said, I don't think the long term risk profile of Seroquel is particularly less frightening than any of these drugs. Hallucinogens have a lot of short term risks, provoking extremely intense, difficult-to-integrate experiences. Antipsychotics like Seroquel are dangerous for a different set of reasons, but I personally wouldn't exactly call them "safer"; apples and oranges.
       
      • Like Like x 1
    6. Lyrica

      Lyrica Member

      Tinnitus Since:
      06/2012
      Seroquel is kind off the opposite of a psychedelic. It binds to the same receptors (5-HT2A, 5-HT2C, D2) but not as an agonist but as an antagonist/inverse agonist (Seroquel blocks the effects of psychedelics).

      5-HT2A and D2 antagonism may cause a reduction in tinnitus perception in some people. But this effect is only temporary.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.